Thunderstorm Wind, Greene
- When
- June 28, 4:10 PM CST
- Where
- Greene County, Springfield
- Measured
- 52 kt (60 mph)
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.200, -93.300
Trees were uprooted across southern Springfield.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SGF wrote it up.
Trees were uprooted across southern Springfield.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Jun 28, 2:12 PM CST, 1 hour 58 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 312 PM CDT THU JUN 28 2001 PROBLEM THIS FORECAST PERIOD CONTINUES TO BE CUTOFF LOW. LATEST FORECAST SCENARIO HAS BECOME ROUTINE AS CUTOFF UPPER LOW ENSURES THAT TSTMS OR SHWRS DVLP DURING THE AFTN HRS AND DIMINISH BY SUNSET. WHAT HAS BEEN NON-ROUTINE IS WHERE STORMS DVLP AND WHICH ONES BECOME SVR. CAPE RANGED FROM 2000 TO 3000 J/KG WITH LI OF MINUS 8. HIGH CAPE VALUES WILL SUPPORT STRONG UPDRAFTS WITHIN TSTMS. STRONG VEERING OF WINDS WITH HEIGHT...ALTHOUGH OF WEAK SPEEDS...WILL SUPPORT SOME SUPERCELL STORMS. SINCE WIND FLOW ALOFT IS RATHER WEAK...XPCT PULSE TYPE SVR TSTMS. LATEST SFC ANALYSIS SHOWED WEAK OUTFLOW BOUNDARY FROM XTRM SERN KS THRU WCNTRL AR. RICH MSTR WAS FLOWING NWD FROM THIS BOUNDARY AND INTO XTRM SERN KS AND SWRN MO THIS AFTN. DWPTS HAVE INCRSD TO 69 DEG F AT SGF...AFTER BEING IN THE LOWER 60S EARLIER TODAY. SFC WIND FLOW OVER SWRN MO WAS ESERLY NORTH OF BOUNDARY. APPEARS THAT A MAX OF MSTR CONVRGC WAS IN PLACE OVER SERN KS AND SWRN MO. NUMEROUS CELLS HAVE ALREADY DVLPD IN THIS AREA OF THE CWFA AND HAVE COME CLOSE TO BECOMING SEVERE. FURTHER AWAY FROM THE BOUNDARY...AS MENTIONED EARLIER...MSTR CONVRGC WAS LESS. ONLY A FEW CELLS DVLPD SO FAR. HOWEVER TCU COVERS A LARGE PORTION OF THE CWFA...DUE TO THE VERY UNSTABLE AIRMASS IN PLACE. WILL HIT POPS HARD FOR THE FAR WSTRN ZONES THIS EVENING...WITH A 70 PCT CHANCE AND MENTION THE PSSBLTY OF LARGE HAIL...DMG WIND...HVY RAIN. ELSEWHERE WILL MENTION ONLY HVY RAINFALL WITH POPS DIMINISHING FROM A 50 PCT AT SGF TO 30 PCT FOR VIH. OTHERWISE LOOKS LIKE FRIDAY WILL BE SIMILAR TO TODAY AS UPPER LOW WILL BE OVER MO. WILL HAVE TO BROADBRUSH POPS ACROSS THE ZONES...DUE TO UNCERTAINTIES...REGARDING PLACEMENT OF FUTURE OUTFLOW BOUNDARIES. ETA MODEL APPEARS TO HAVE BETTER HANDLE ON UPPER LOW THAN AVN OR NGM. AS ETA MODEL IS CONSISTENT WITH MOVING UPPER LOW SWWD BY 60HRS WHILE MAINTAINING A CIRCULATION. AVN STRETCHES UPPER LOW NEWD AND SWWD WHILE LOSING CIRCULATION. THIS IS INCONSISTENT WITH THE LAST FEW DAYS OF MODEL RUNS. 28/00Z MRF WAS CONSISTENT WITH MOVING UPPER LOW INTO ERN TX BY MON...MUCH BETTER THAN 28/00Z RUN OF THE CANADIAN MODEL...AS THE 28/00Z CANADIAN MODEL MOVES UPPER LOW INTO MS. 28/12Z RUN OF CANADIAN MODEL WAS CLOSER IN AGREEMENT WITH 28/00Z MRF. THE EXTENDED HAS WNWLY UPPER FLOW ACROSS THE NRN PORTION OF THE COUNTRY. HOWEVER SFC PATTERN AS FCST BY THE MRF WOULD PLACE BEST CHANCES FOR NWRLY FLOW TYPE MCC EVENTS WELL TO OUR WEST. COLD FRONT MOVES IN ON WED BUT FRONTAL CONVERGENCE LOOKS WEAK. SLGTLY COOLER AIR WILL ENSUE ON THURS. FOR NOW WILL KEEP PCPN OUT OF EXTENDED. .SGF... MO...NONE. KS...NONE. D.STEINMETZ
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-291100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 102 PM CDT THU JUN 28 2001 ...SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING... AN UPPER LEVEL LOW PRESSURE SYSTEM WAS LOCATED OVER SOUTHEAST MISSOURI AND CONTINUED TO MOVE SLOWLY WEST. SIMILAR CONDITIONS EXIST TODAY AS COMPARED TO YESTERDAY. COLD AIR ALOFT WITHIN THIS LOW WAS LOCATED ABOVE A WARM AND VERY HUMID AIRMASS AT THE SURFACE. THE COMBINATION OF THESE TWO EXTREMES OF TEMPERATURE RESULTS IN A VERY UNSTABLE ATMOSPHERE THIS AFTERNOON. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING DIME TO NICKEL SIZE HAIL...DOWNBURST WIND GUSTS TO 60 MPH...AND VERY HEAVY RAINFALL. THUNDERSTORMS WILL BE SLOW MOVING...RESULTING IN LOCALIZED FLOODING OF STREETS...LOW LYING AREAS...LOW WATER CROSSINGS...AND SMALL CREEKS AND STREAMS. THUNDERSTORMS ARE MOST LIKELY TO DEVELOP AND OCCUR OVER EXTREME SOUTHEAST KANSAS AND SOUTHWEST AND SOUTHCENTRAL MISSOURI. MAINLY ALONG AND WEST OF A LINE FROM OSCEOLA...TO BUFFALO...TO AVA...AND TO GAINESVILLE. ELSEWHERE THUNDERSTORM COVERAGE WILL BE ISOLATED TO WIDELY SCATTERED. CLOUD TO GROUND LIGHTNING WILL BE A SIGNIFICANT HAZARD IN ANY OF THE STORMS. BOATERS AND OTHERS ENGAGED IN OUTDOOR ACTIVITIES SHOULD KEEP ALERT TO THE LATEST INFORMATION ABOUT THE WEATHER. KEEP AN EYE TO THE SKY AS THUNDERSTORMS COULD DEVELOP IN AS LITTLE AS 30 MINUTES IN YOUR LOCAL VICINITY. IF YOU HEAR THUNDER OR SEE LIGHTNING...BE SURE TO SEEK SAFE SHELTER...INDOORS AND ONSHORE. DO NOT SEEK SHELTER UNDERNEATH A TREE. THUNDERSTORMS SHOULD DISSIPATE BY...OR AFTER SUNSET THIS EVENING. SPOTTERS AND EMERGENCY MANAGERS SHOULD MONITOR THE LATEST STATEMENTS AND UPDATES FOR POSSIBLE ACTIVATION THIS AFTERNOON AND EVENING. .EXTENDED OUTLOOK... THE UPPER LEVEL LOW PRESSURE SYSTEM WILL CONTINUE THE CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH SATURDAY. AGAIN SOME STORMS COULD REACH SEVERE LIMITS WITH LARGE HAIL...STRONG WINDS AND HEAVY RAIN. D.STEINMETZ
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
322 PM CDT THU JUN 28 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....D
0320 PM EAGLE ROCK MO .88 INCH HAIL
06/28/01 BARRY REPORTED BY PUBLIC.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
415 PM CDT THU JUN 28 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0350 PM CASSVILLE MO FLOOD
06/28/01 BARRY PEOPLE TRAPPED IN HOME
DUE TO HIGH WATER.
RESCUE UNDERWAY.
REPORTED BY EMERGENCY
MANAGEMENT.
0350 PM CASSVILLE MO FLOOD
06/28/01 BARRY PARTS OF HWY 86
IMPASSABLE DUE TO HIGH
WATER. . REPORTED BY
EMERGENCY MANAGEMENT.
0350 PM CASSVILLE MO FLOOD
06/28/01 BARRY PARTS OF HWY 37 WATER
COVERED. REPORTED BY
EMERGENCY MANAGEMENT.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
420 PM CDT THU JUN 28 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0400 PM LEOTA MO WIND DAMAGE
06/28/01 HOWELL REPORTED BY LAW
ENFORCEMENT OFFICIAL.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
440 PM CDT THU JUN 28 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0430 PM 3 W POTTERSVILLE MO 1 INCH HAIL
06/28/01 HOWELL REPORTED BY EMERGENCY
MANAGEMENT.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
501 PM CDT THU JUN 28 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....H
0458 PM PINEVILLE MO 1 INCH HAIL
06/28/01 MCDONALD REPORTED BY LAW
ENFORCEMENT OFFICIAL.The Springfield radar (KSGF), 10 km away, was scanning. The volume nearest the first event began at 22:11 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2001Every state in 2001This day in weather historyWarnings in Missouri, June 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5251023.